Discussions that mention lyrica

Back Problems board


Two days ago, my DO prescribed Lyrica because she felt sorry for me and the pain I am in, but won't involve herself further because this is a Workers' Comp situation. Yesterday I went for the doctor's eval at a new Pain Management clinic. This doctor agreed that I should take the Lyrica and may increase the dose. She also prescribed Lidoderm patches and Tizanidine.

The problem is that I seem to be reacting to one or more of these drugs. My whole body itches, the skin on my knees is suddenly flaking off and, though I've been having headaches almost daily for months, they increased in intensity last night (2 AM) and today. Mid-day yesterday, I began experiencing pain and burning in the roof of my mouth (the PM doc said she had never heard of this) and last night I had cramping in my jaws. I have some neck problems from an old accident (no recent film/MRI) in addition to L2-L3 total disk degen. with shifting of the bones and herniations at L3-L4, L4-L5 and L5-S1, but today my neck is really stiff and sore and I can barely turn my head. I also have ringing in my ears, dry mouth and eyes, and I feel really weak.

The good news is that I don't feel as drunk today as I did when I first started the Lyrica two days ago and I actually slept more than 3 hours last night. I have a call in to her, but appreciate your comments/advice.

HH
If the Lyrica is anything like Topamax, and i do believe it is since they are both anti-convulsives first and formost, that is a very common side effect when you first start using it.

I just started taking Topamax about two weeks ago, and I Freaked out the first day that I took it. My body felt like I couldn't move a muscle. I felt Like I had about 10 too many Drinks. seriously. Relax and if you can get through it keep taking them.. it will sub-side.

I have been on the Topamax for like I said two weeks and I'm not getting too many side effects now.. they still pop up every now and again but not as bad. (still can't drink Diet Pepsi..Read the Board on Topamax).

Good Luck

Jam
Jam:

Thanks for the encouragement. I've got to say that the headaches/neck stiffness really worry me. I wonder if it might be from the Tizanidine as they just started yesterday when I began taking it. I took the Tizanidine and Lyrica again at 3 PM and by 4 PM, I was in total misery with an even worse headache/neck stiffness than earlier and the ringing in my ears is louder than before. I took a Darvocet, at 4 PM (it helped a little with the earlier headaches), but isn't touching it this time. Of course, the Darvocet doesn't even begin to help with the back and leg pain...never has. I'm counting the minutes until I can put on the Lidoderm patches again.

I'd be really interested if anyone else has taken Tizanidine and what their experience was, especially any side effects experienced. Thanks.

HH